MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ZEBRA¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ZEBRA¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066701101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zebra¿ guidewire was used in the kidney during a percutaneous nephrolithotomy (pcnl) performed on (b)(6) 2017.According to the complainant, during the procedure, the guidewire was kinked and the core wire was broken.The procedure was completed with a new zebra¿ guidewire.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Visual examination of the returned guidewire revealed that it was broken 133.5cm from the proximal.The other section was not returned.The complaint is consistent with the reported event of core wire broken.It is most probable that procedural or anatomical factors could have generated the failure encountered.It is most likely that during procedure the device could have been manipulated, since the failure found is an issue that could have been generated by excess of torsional force to the device by the user.Therefore, the most probable cause of this complaint is operational context.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that a zebra guidewire was used in the kidney during a percutaneous nephrolithotomy (pcnl) performed on (b)(6) 2017.According to the complainant, during the procedure, the guidewire was kinked and the core wire was broken.The procedure was completed with a new zebra guidewire.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ZEBRA¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6970898
Report Number3005099803-2017-03265
Device Sequence Number16267841
Product Code EZB
UDI-Device Identifier08714729191230
UDI-Public08714729191230
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Model NumberM0066701101
Device Catalogue Number670-110
Device Lot Number20219892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 09/30/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight63